MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 6F X 60 CM TPL VLVD CT PICC BASIC; PRO-PICC CT W/VALVE

MEDICAL COMPONENTS, INC. 6F X 60 CM TPL VLVD CT PICC BASIC; PRO-PICC CT W/VALVE
Model Number MR82036301
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
Breakage of the bi-directional valve on the yellow tract which separated into two pieces during post-sampling irrigation with 10 ml syringe of 0.9% nacl.
 
Additional Manufacturer Narrative
Our investigation is ongoing.A follow up report will be submitted when the investigation is complete.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
The devices involved were not returned for evaluation.One photograph was provided showing the yellow valve luer is in two separate pieces.It appears that the luer cap separated from the rest of the luer.Medcomp engineering reviewed the photograph.They determined the juncture should be incredibly strong as the cap is welded to the base using an ultrasonic welding process.As a result, a supplier corrective action request was issued to the contract manufacturer for this event.The contract manufacturer conducted a review of the manufacture records for the lot number provided.In addition, two kits from the same lot were returned for evaluation and forwarded to the contract manufacturer.Their investigation revealed the root cause was failure to properly follow the procedure when setting up the welder for the process that welds the cap to the housing.This caused an improper gap created between the horn and the valve holding fixture.As a result, the contract manufacturer will update the procedures to include adjustment of the gap.The gap distance will also be included in the record of the process and will be verified by the inspector.All personnel involved in the procedures will be trained to the updates.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
6F X 60 CM TPL VLVD CT PICC BASIC
Common Device Name
PRO-PICC CT W/VALVE
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key16093719
Report Number2518902-2023-00002
Device Sequence Number6516378
Product Code LJS
UDI-Device Identifier00884908101812
UDI-Public00884908101812
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/01/2025
Device Model NumberMR82036301
Device Catalogue NumberMR82036301
Device Lot NumberMQHG570
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2023
Supplement Date Received by Manufacturer01/03/2023
Initial Report FDA Received Date01/04/2023
Supplement Report FDA Received Date02/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown